Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The enclosing of cells in three space by simple closed surfaces


Author: H. C. Griffith
Journal: Trans. Amer. Math. Soc. 81 (1956), 25-48
MSC: Primary 56.0X
DOI: https://doi.org/10.1090/S0002-9947-1956-0077111-4
MathSciNet review: 0077111
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

    J. W. Alexander, On the subdivision of space by a polyhedron, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 6-8. ---, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 8-10. P. Alexandroff and H. Hopf, Topologie, Berlin, Springer, 1935.
  • Ralph H. Fox and Emil Artin, Some wild cells and spheres in three-dimensional space, Ann. of Math. (2) 49 (1948), 979–990. MR 27512, DOI https://doi.org/10.2307/1969408
  • W. Graeub, Die semilinearen Abbildungen, S.-B. Heidelberger Akad. Wiss. Math.-Nat. Kl. 1950 (1950), 205–272 (German). MR 0042709
  • O. G. Harrold Jr., The enclosing of simple arcs and curves by polyhedra, Duke Math. J. 21 (1954), 615–621. MR 68208
  • O. G. Harrold Jr. and E. E. Moise, Almost locally polyhedral spheres, Ann. of Math. (2) 57 (1953), 575–578. MR 53504, DOI https://doi.org/10.2307/1969738
  • F. Hausdorff, Mengenlehre, Dover Publications, New York, N. Y., 1944 (German). MR 0015445
  • Edwin E. Moise, Affine structures in $3$-manifolds. IV. Piecewise linear approximations of homeomorphisms, Ann. of Math. (2) 55 (1952), 215–222. MR 46644, DOI https://doi.org/10.2307/1969775
  • A. Schoenflies, Die Entwickelung der Lehre von den Punktmannigfaltigkeiten, Leipzig, Teubner, 1908. R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 56.0X

Retrieve articles in all journals with MSC: 56.0X


Additional Information

Article copyright: © Copyright 1956 American Mathematical Society